I am 49 years old and for the first time ever I am having an excessively long period. I began 12 days ago and am bleeding so much I have to use a super plus tampon and a maxie pad. I have to change both at least every two hours (both night and day), it is not showing any signs of stopping any time soon. How long should this go on before I take action? I went to a Dr. this past Friday and he just said this was "normal" because I was entering "that stage" of my life. He said if I was still bleeding another 10 days to come back. I am not on any kind of meds but I have started taking more iron because there is so much bleeding and I have been anemic in the past. Can this kind of intense blood loss cause other problems? Should I seek another Dr and get a 2nd opinion?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.